Bipolar - Meds question?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DadGod
New Member


Date Joined Jul 2017
Total Posts : 1
   Posted 7/11/2017 12:34 AM (GMT -6)   
Hey! Quick question for some people maybe a bit more experienced than me.
Before I shoot that quick q I'll start off with an introduction, I'll going DadGod, I'm 17, I'm from New England. I've had the diagnosis of Bipolar 1 for the past 10 years. (Shocking, I know. My first hospitalisation was at age 7, where I was put inpatient for violent outbursts due to mania). Dealing with it? Not so easy. Been in denial for the past 10 years about it too, just finally came to terms with it and some other mental health issues like PTSD. Besides that, I'll lead into my question.

I just recently started Topamax again for my mood stabilisation, originally perscribed for migraine control. I started off at 50mg and got moved up to 100mg but I was never consistent and quickly went off. I recently started taking them again and I took a 100mg pill, and my whole body went tingly, starting with my face. Can anyone give me an answer as to what this means?

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19782
   Posted 7/11/2017 1:20 AM (GMT -6)   
hi, welcome. sounds like ya body flushed it out, then ya hit it again at 100mg. to quick i reckon. (at the higher dose) seek medical advice. ps, checked a fact sheet on it, and it is not a drug to miss doses with. it will decrease it's effectiveness. side effects are common with start up, thus increment the dose by seeking medical advice is suggested. plenty of water as topomax can cause dhydration as part of the drug helps with sweating.

Post Edited (theHTreturns...) : 7/11/2017 1:29:23 AM (GMT-6)


UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4381
   Posted 7/11/2017 6:26 AM (GMT -6)   
Hi DadGod,

Welcome to the forum smile! We are happy you joined us.

Numbness or tingling is a side effect of Topomax, but in the arms and legs. However, everyone experiences the side effects differently. Sometimes, your body take a while to get use to the meds, before they start working.
As HT suggested, I too would suggest that you contact you doctor for advise.

I hope you would feel better.

UA
Moderator - Bipolar

Beautiful_Wreck67
New Member


Date Joined Jun 2017
Total Posts : 11
   Posted 7/14/2017 1:54 PM (GMT -6)   
Hi DadGod, you usually have to work your way up to higher doses. I hope today finds you feeling better!
Bi-Polar ~ Anxiety Disorder ~ just a beautiful wreck
Celexa ~ Wellbutrin ~ Xanax
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 9:50 AM (GMT -6)
There are a total of 2,885,149 posts in 316,561 threads.
View Active Threads


Who's Online
This forum has 157682 registered members. Please welcome our newest member, OscarsMom.
354 Guest(s), 12 Registered Member(s) are currently online.  Details
Ken, skeye, PeteZa, scifigal2k, Froggy88, Lapis_29, suzy-q, Pirouette, Dogdays, mpost, jerseygirlmama, PA_grandma


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer